Alert archive / Oklahoma / Wind Advisories in 2012
Wind Advisory 19, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Jun 19, 2012, 4:18 AM CDT for 17 counties in Oklahoma. It took effect at Jun 19, 2012, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2012, 4:18 AM CDT (09:18 UTC)
- In effect from
- Jun 19, 2012, 11:00 AM CDT
- Expired
- Jun 19, 2012, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Kingfisher County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 96 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 9.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 688 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1875 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
743 WWUS74 KOUN 190918 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 418 AM CDT TUE JUN 19 2012 OKZ004>007-009>012-014>017-200000- /O.NEW.KOUN.WI.Y.0019.120619T1600Z-120620T0000Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA 418 AM CDT TUE JUN 19 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING: FROM LATE THIS MORNING THROUGH THE AFTERNOON * WINDS: SOUTH WINDS 25 TO 30 MPH WITH GUSTS OVER 40 MPH. * IMPACTS: STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY ON EAST-WEST ROADWAYS. LIGHTWEIGHT OBJECTS WILL BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE... AND SECURE ANY LIGHTWEIGHT OBJECTS THAT MAY GET BLOWN BY THE WIND. && $$
3 follow-up statements
571 WWUS74 KOUN 191554 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1054 AM CDT TUE JUN 19 2012 OKZ018-021>024-200000- /O.EXA.KOUN.WI.Y.0019.120619T1600Z-120620T0000Z/ KINGFISHER-BECKHAM-WASHITA-CADDO-CANADIAN- INCLUDING THE CITIES OF...KINGFISHER...ELK CITY...SAYRE... CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG 1054 AM CDT TUE JUN 19 2012 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING: FROM LATE THIS MORNING THROUGH THE AFTERNOON * WINDS: SOUTH WINDS 25 TO 35 MPH WITH GUSTS OVER 40 MPH. * IMPACTS: STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY ON EAST-WEST ROADWAYS. LIGHTWEIGHT OBJECTS WILL BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE... AND SECURE ANY LIGHTWEIGHT OBJECTS THAT MAY GET BLOWN BY THE WIND. && $$ OKZ004>007-009>012-014>017-200000- /O.CON.KOUN.WI.Y.0019.120619T1600Z-120620T0000Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA 1054 AM CDT TUE JUN 19 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING: FROM LATE THIS MORNING THROUGH THE AFTERNOON * WINDS: SOUTH WINDS 25 TO 35 MPH WITH GUSTS OVER 40 MPH. * IMPACTS: STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY ON EAST-WEST ROADWAYS. LIGHTWEIGHT OBJECTS WILL BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE... AND SECURE ANY LIGHTWEIGHT OBJECTS THAT MAY GET BLOWN BY THE WIND. && $$
281 WWUS74 KOUN 192123 AAA NPWOUN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 423 PM CDT TUE JUN 19 2012 OKZ004>007-009>012-014>018-021>024-200000- /O.CON.KOUN.WI.Y.0019.000000T0000Z-120620T0000Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO- CANADIAN- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE... CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG 423 PM CDT TUE JUN 19 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING: WINDS WILL BEGIN TO DIMINISH AFTER 6 PM CDT...THEN DIMINISH CONSIDERABLY AFTER 7 PM CDT THIS EVENING. * WINDS: SOUTH WINDS 25 TO 35 MPH WITH GUSTS OVER 40 MPH. * IMPACTS: STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY ON EAST-WEST ROADWAYS. LIGHTWEIGHT OBJECTS WILL BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE... AND SECURE ANY LIGHTWEIGHT OBJECTS THAT MAY GET BLOWN BY THE WIND. && $$ MBS
636 WWUS74 KOUN 192357 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 657 PM CDT TUE JUN 19 2012 OKZ004>007-009>012-014>018-021>024-200100- /O.EXP.KOUN.WI.Y.0019.000000T0000Z-120620T0000Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO- CANADIAN- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE... CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG 657 PM CDT TUE JUN 19 2012 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. SOUTH TO SOUTHEAST WINDS WILL DIMINISH THIS EVENING. MOST LOCATIONS WILL BE UNDER 25 MPH SUSTAINED BY 8 PM CDT THIS EVENING. A FEW GUSTS MAY CONTINUE TO APPROACH 40 MPH THROUGH 8 PM CDT THIS EVENING. HOWEVER...THE STRONGEST WINDS HAVE ALREADY OCCURRED TODAY. $$ MBS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jun 18, 11:35 PM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Jun 18, 11:35 PM CDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1135 PM CDT MON JUN 18 2012 .AVIATION... 06Z TAFS... MVFR CEILINGS COULD AFFECT CENTRAL AND SOUTHERN OK AND WESTERN NORTH TEXAS SITES EARLY TUESDAY MORNING. CEILINGS ARE EXPECTED TO IMPROVE LATER TUESDAY MORNING. IT STILL APPEARS BREEZY/WINDY CONDITIONS WILL PERSIST THROUGH THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 929 PM CDT MON JUN 18 2012/ UPDATE... VERY LITTLE CHANGE TO GOING FORECAST. WINDS WILL STAY UP OVER THE WESTERN HALF OF OKLAHOMA AND THERE ARE STILL SIGNALS IN MOST MODELS THAT WE WILL HAVE LOW CLOUDS INCREASE ACROSS SOUTHERN AND CENTRAL PORTIONS OF OKLAHOMA LATE TONIGHT AND MIX OUT TOMORROW MORNING. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 90 71 89 / 0 10 10 10 HOBART OK 71 93 69 92 / 0 10 10 10 WICHITA FALLS TX 72 92 72 94 / 0 10 10 10 GAGE OK 73 95 71 92 / 0 0 0 10 PONCA CITY OK 74 94 72 92 / 0 0 0 10 DURANT OK 72 89 72 90 / 0 20 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/25/25
Hazardous weather outlook, Jun 18, 5:10 PM CDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
510 PM CDT MON JUN 18 2012
OKZ004>048-050>052-TXZ083>090-191000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
510 PM CDT MON JUN 18 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
WARMING TEMPERATURES AT MID-LEVELS WILL ACT TO SUPPRESS THUNDERSTORM
DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS SOUTHEAST OKLAHOMA
TUESDAY AND WEDNESDAY...AND THERE WILL BE A CHANCE FOR STORMS ACROSS
NORTHERN OKLAHOMA ON THURSDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM TUESDAY.Nearby
Wind Advisories in Oklahoma, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.